LHC QPS Review Committee

Report of Contributions

Contribution ID: 6 Type: **not specified**

Summary of the 34 event (30'+15')

Tuesday 24 February 2009 09:45 (30 minutes)

Presenter: STRUBIN, Pierre

Session Classification: Summary talks

Contribution ID: 7 Type: **not specified**

How all the systems are working together (30'+15') (Powering interlocks for the LHC)

Tuesday 24 February 2009 09:00 (30 minutes)

Presenter: ZERLAUTH, Markus

Session Classification: Summary talks

Contribution ID: 8 Type: **not specified**

Busbar joint stability (30'+15')

Tuesday 24 February 2009 10:45 (30 minutes)

Presenter: VERWEIJ, Arjan

Session Classification: Summary talks

Contribution ID: 9 Type: **not specified**

Busbar quench protection enhancement (20'+10')

Tuesday 24 February 2009 11:30 (20 minutes)

Presenter: DAHLERUP-PETERSEN, Knud

Session Classification: Summary talks

Contribution ID: 10 Type: not specified

Symmetric quench experience and planned solution (20'+10')

Wednesday 25 February 2009 08:30 (30 minutes)

Presenter: DENZ, Reiner

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 12 Type: not specified

Are there any other superconducting busses not being monitored by a quench detection system: the diode area

Wednesday 25 February 2009 09:00 (15 minutes)

Presenter: KORATZINOS, Michael

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 13 Type: not specified

Are there any other superconducting busses not being monitored by a quench detection system: 13kA & 6kA & 600A

Wednesday 25 February 2009 09:15 (20 minutes)

Presenter: FLORA, Robert Henry

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 15 Type: not specified

Mechanical details of the bypass diodes

Wednesday 25 February 2009 09:40 (15 minutes)

Presenter: DAHLERUP-PETERSEN, Knud

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 16 Type: not specified

How were the diodes tested prior to installation

Wednesday 25 February 2009 09:55 (15 minutes)

Presenter: SIEMKO, Andrzej

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 17 Type: not specified

Stresses on diode joints

Wednesday 25 February 2009 10:10 (20 minutes)

Presenter: DAHLERUP-PETERSEN, Knud

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 19 Type: not specified

What limits the maximum negative di/dt for the magnet systems

Wednesday 25 February 2009 11:20 (20 minutes)

Presenter: THIESEN, Hugues

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 20 Type: not specified

Effects of standard component failures as well as radiation damage on the operation of the QPS (fail safe or not). What design features make the system fail safe? Details on the detection circuits.

Wednesday 25 February 2009 10:50 (30 minutes)

Presenter: DENZ, Reiner

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 22 Type: not specified

MI²T limits for magnets, what are they and how where they developed. Time budgets for detection and energy extraction for the various magnet system.

Wednesday 25 February 2009 12:10 (15 minutes)

Presenter: SIEMKO, Andrzej

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 24 Type: not specified

Description of energy extraction components and design criteria

Wednesday 25 February 2009 14:00 (15 minutes)

Presenter: DAHLERUP-PETERSEN, Knud

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 27 Type: not specified

How does electromagnetic noise (from environment and beam) affect the novel protection circuits for bus bar splices?

Wednesday 25 February 2009 14:15 (15 minutes)

Presenter: FLORA, Robert Henry

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 28 Type: not specified

Schedule foreseen for the completion of the new Enhanced QPS system

Wednesday 25 February 2009 15:30 (20 minutes)

Presenter: FORMENTI, Fabio

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 30 Type: not specified

How does standard component failure effect the operation of the QPS? In particular, what will happen in case of a mains power loss? Does the system rely on the proper functioning of a UPS system? Is the redundancy system properly designed on all levels?

Wednesday 25 February 2009 15:50 (20 minutes)

Presenter: DAHLERUP-PETERSEN, Knud

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 32 Type: not specified

Which experiences have been gained from the accident with respect to the expected behaviour of the existing QPS. Did everything react as designed? Did quenches propagate along the magnet chain due to transients and sudden current changes?

Wednesday 25 February 2009 11:40 (30 minutes)

Presenter: LE NAOUR, Sandrine

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Reserve

Contribution ID: 33 Type: not specified

Reserve

Wednesday 25 February 2009 14:30 (15 minutes)

Session Classification: Individual short presentations/discussions addressing panel questions

Contribution ID: 34 Type: **not specified**

Procedures used and the resulting traveler associated with the failed busbar joint. Ultrasound tests of joints.

Wednesday 25 February 2009 14:45 (15 minutes)

Presenter: FESSIA, Paolo

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 35 Type: not specified

Stresses on busbar joints.

Wednesday 25 February 2009 15:00 (15 minutes)

Presenter: FESSIA, Paolo

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Contribution ID: 36 Type: not specified

QPS commissioning plan. Quality assurance during the installation of the new quench detection systems.

Wednesday 25 February 2009 15:15 (15 minutes)

Presenter: FORMENTI, Fabio

Session Classification: Individual short presentations/discussions addressing panel ques-

tions

Reserve

Contribution ID: 37 Type: not specified

Reserve

Wednesday 25 February 2009 16:30 (30 minutes)

Session Classification: Individual short presentations/discussions addressing panel questions

Contribution ID: 38 Type: not specified

Summary and preliminary recommendations

Thursday 26 February 2009 15:00 (1 hour)

Presenter: THEILACKER, Jay